I would do a search on this board and then broaden it. Below is one such post;
Also, when you had anemia, were you put on any rescue drugs? I believe the rescue drugs can also contain some risk for pulmonary issues, especially when improperly used.
I believe that the current TX may have some potential for such issues. I would double check the list of warnings. By visiting the site of the drug company (I don't know which Peg you took) you can find more detailed information. Several months back I posted a link by a company that was for the prescribing doctors that was quite detailed and offered more detail and information than is provided to us that treat.
LOL; one of those deals where you don't know if you can find the same link or page again, but I know it is in my back posts and maybe I will take a look later and post it. Whether it may contain a part of an answer I don't know but some use of a good search engine should.
Thanks! I used the SOC peg/ Copeg (ribavirin/ interferon alpha 2a) mix for 24 weeks. I remember reading every fine detail on possible side effects, but I don't recall heart failure issues being one of them for long-term...I do remember listed risks of heart attack, stroke, death, suicide, autoimmune issues, ect. (lovely, eh?) listed however...But, I was one of the "weird ones" for sides...The interferon caused thyroiditis and a resulting thyroid storm (is what the Dr thought caused the chest pains because of the stress combined with the high heart rate and the anemia) but I wasn't put on rescue drugs because my anemia plateaued and the thyroid was still ticked off...I'll keep digging as well in the hopes there is another explanation for the symptoms...Thanks for your reply! ~MM
Here it is;
go to the very bottom of the page to the hyperlink;
"full prescribing information"
That will provide you with a PDF to download. Check that out.
hey, since you are a medic, you may be sharper on this that I, but..... in the PDF I would look at lines;
Cardiovascular Disorders, lines 343 thru 349
Pulmonary Disorders, lines 408-415
Anemia, lines 448-466
I would then further research anemia.
Sorry, you originally posted that you were not on any rescue drugs (I asked in my 1st post). If it is possible that anemia could have caused your current condition, is it possible that rescue drugs might have prevented it? Was your anemia monitored closely and were appropriate actions taken? I don't know the answer, but I hope that the PDF helps you.
I'm sorry Mommy - my own mommy just recently suffered several heart attacks (they presented as indigestion and leg pain so we didn't realize it) and has heart failure so I pray to God you don't have it too. Although she is doing great now that they got her BP up she walks walks walks and takes her diuretic to get rid of the fluids.
She neven even had any heart pains at all that she knows of (well they were the indigestion pains but you know what I mean none of the stuff you see on tv).
Has the doc put you on anything to help with the swelling?
I just wanted to mention this to make good and sure you were aware of it because certainly, we were not.
I don't know anything about anemia causing heart damage though - i had it for quite some time pretty seriously and am ok. The only problem now I have is my cholesterol and damn trigylcerides..........which eventually could lead to failure on it's own. Have yours been ok?
I wonder if your doc's suspicions might be valid. I can't answer your question directly, but a case in point -- my husband had a pre-existing heart condition, and during tx his hgb dropped fairly steadily. His tx team missed reading a few blood tests -- to make a long story short, when his PCP and cardiologist got my husband's CBC copies in the mail, I understand they got together found out neither had been called upon to consult on the low hgb, and contacted hubby's tx team and read them the riot act. Nurse actually called us (sounding VERY stilted and abashed) that his cardiologist/pcp demanded that hubby's hgb be allowed no lower than 10, and to transfuse if hematocrit got below 30 -- because any lower would mean 'unnecessary' work and stress on the heart and potentially dangerous.
A hematocrit of 24 is pretty low, Melinda -- I sure hope it's a recover phase and you can get back to feeling 100%, but definitely keep in close touch with your cardiologist until this resolves for you. Hugs and best wishes to you. ~eureka